Alert archive / Kentucky / Tornado Warnings in 2005

Tornado Warning 11, NWS Louisville, KY

November 6, 2005Hart County, Kentucky

NWS Louisville, KY issued this tornado warning at Nov 6, 2005, 4:40 AM CST for Hart County, Kentucky. It was in force for 20 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2005, 4:40 AM CST (10:40 UTC)
Expired
Nov 6, 2005, 5:00 AM CST
In force
20 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Hart County, KY

The radar

The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 4:41 AM CSTTORNADO 2Munfordville, KYUPDATE TO TOUCHDOWN TIME BASED ON ANALYSIS OF ARCHIVED RADAR DATA. NWS DAMAGE SURVEY TEAM FOUND THAT A STRONG F2 TORNADO TOUCHED DOWN IN MUNFORDVILLE. APPROX. 1 MILE LONG PATH THROUGH THE CENTER OF MUNFORDVILLE. APPROX. 200 YARDS WIDE. NO INJURIES OR FATALITIE
Nov 6, 4:45 AM CSTTORNADOMunfordville, KYPOSSIBLE TORNADO DAMAGE HAS US 31W BLOCKED INTO MUNFORDVILLE.
Nov 6, 4:45 AM CSTTORNADOMunfordville, KYPOSSIBLE TORNADO WITH STRUCTUAL DAMAGE REPORTED BY LOCAL LAW ENFORCEMENT.
Nov 6, 4:45 AM CSTTORNADOMunfordville, KYNWS DAMAGE SURVEY TEAM FOUND THAT A STRONG F2 TORNADO TOUCHED DOWN IN MUNFORDVILLE. APPROX. 1 MILE LONG PATH THROUGH THE CENTER OF MUNFORDVILLE. APPROX. 200 YARDS WIDE. NO INJURIES OR FATALITIES. SIGNIFICANT DAMAGE TO ROOFS IN THE DOWNTOWN AREA. A PUBLIC INFOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 3:55 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 061040
TORLMK
KYC099-061100-
/O.NEW.KLMK.TO.W.0011.051106T1040Z-051106T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 AM CST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL AND EASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 500 AM CST

* AT 436 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MUNFORDVILLE...OR ABOUT 32 MILES NORTHEAST OF BOWLING GREEN...
  MOVING EAST AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HARDYVILLE BY 445 AM CST
  CANMER...LINWOOD AND MONROE BY 450 AM CST

THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 58 AND
65.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3734 8591 3719 8602 3719 8569 3736 8570

$$
TWF
1 follow-up statement
000 
WWUS53 KLMK 061059
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 AM EST SUN NOV 6 2005

KYC099-061107-
/O.EXP.KLMK.TO.W.0011.000000T0000Z-051106T1100Z/
HART KY-
457 AM CST SUN NOV 6 2005

...THE TORNADO WARNING FOR CENTRAL AND EASTERN HART COUNTY EXPIRES 
AT 500 AM CST...

AT 445 AM CST...LAW ENFORCEMENT REPORTED STRUCTURAL DAMAGE FROM A 
POSSIBLE TORNDAO IN MUNFORDVILLE. 

SEVERE STORMS WERE IN FAR EASTERN HART COUNTY AT 457 AM CST...AND 
WILL MOVE OUT OF THE COUNTY AROUND 500 AM CST.

LAT...LON 3734 8591 3719 8602 3719 8569 3736 8570

$$
TWF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Nov 6, 2:45 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 6, 2:45 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EST SUN NOV 6 2005

.SHORT TERM (TODAY AND TONIGHT)...

MAJOR SHORT TERM PROBLEM DEALING WITH THE SEVERE STORMS AND TORNADO
THREAT. WE ARE ACTIVELY IN A WARNING MODE AT THIS TIME. THE CURRENT
TORNADO WATCH ENDS AT 7AM EST THIS MORNING. OBVIOUSLY VERY IMPRESSIVE
ENERGETICS OVER WESTERN PORTIONS OF OUR FA ASSOCIATED WITH THE DEEPENING
SURFACE LOW NOW IN THE CHICAGO AREA MOVING OFF TO THE EAST NORTHEAST.
W.R.T. THE TORNADO THREAT...LAPS DATA EARLIER SHOWED 0-1KM SRH IN
EXCESS OF 340 M2/S2...AS NOTICED BY SPC IN THEIR EARLIER MESOSCALE
DISCUSSION.

ONCE THE LINE OF TSTMS PASS TO THE EAST OF THE FA BY LATE MORNING OR
MID DAY...CLEARING SKIES AND DIMINISHING WINDS AFTERNOON AND EVENING
GIVING WAY TO VERY LIGHT WINDS AND CLEAR SKIES OVERNIGHT. HIGH POPS
EARLY THIS MORNING DROPPING RAPIDLY TO LESS THAN 10 PCT W TO EAST
ACROSS FA DURING LATE E MORNING TO MIDDAY HOURS.

REALLY ONLY NEEDED TO MAKE SMALL ADJUSTMENT TO MAX AND MIN TEMPS
FROM THE CURRENT FCST TRENDS. --21

LONG TERM (MONDAY THROUGH SATURDAY)...

HIGH PRESSURE OVER CENTRAL KENTUCKY MONDAY MORNING WILL MOVE TO THE
EAST DURING THE DAY WITH WINDS BECOMING SOUTHWEST. CLOUDS WILL
INCREASE MONDAY NIGHT AND TUESDAY AS AN UPPER LEVEL SYSTEM MOVES
ACROSS AREAS TO OUR NORTH. TEMPERATURES WILL RISE WELL INTO THE 70S
ON TUESDAY AS SOUTHWEST BREEZES PUMP WARM AIR INTO THE AREA.

THE NEXT SYSTEM WILL ENTER THE AREA LATE WEDNESDAY WITH A CHANCE OF
SHOWERS MAINLY WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOWER 70S AS INCREASE IN CLOUDS KEEP
TEMPERATURES A LITTLE COOLER THAN TUESDAY. HAVE MADE MADE ONLY MINOR
CHANGES TO EXTENDED.

SCHOLZ

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH UNTIL 12Z THIS AM FOR WRN PTNS OF OUR FA.
IN...TORNADO WATCH UNTIL 12Z THIS AM FOR INDIANA COUNTIES IN
     OUR FA.
Hazardous weather outlook, Nov 5, 9:55 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EST SAT NOV 5 2005

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070-071-
060945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-
1055 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.
THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A COLD FRONT APPROACHES
CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A FEW OF THESE STORMS
COULD BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE GREATEST
THREAT OF SEVERE STORMS WOULD BE ALONG AND NORTHWEST OF A LINE FROM
NEW CASTLE TO SHEPHERDSVILLE TO BEAVER DAM IN THE PREDAWN
HOURS...INCLUDING ALL OF SOUTH CENTRAL INDIANA AND THE LOUISVILLE
METRO AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL
BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS
ANOTHER COLD FRONT IMPACTS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

KYZ035>037-039>043-046>049-054>057-064>067-072>078-081-082-060945-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1055 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.
THUNDERSTORMS WILL DEVELOP TOWARD MORNING AS A COLD FRONT APPROACHES
CENTRAL KENTUCKY. SOME OF THESE STORMS WILL PRODUCE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL
BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS
ANOTHER COLD FRONT IMPACTS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

In the hours before

Local storm report, Nov 6, 3:31 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND DMG     LEWISPORT               37.93N 86.90W
11/06/2005                   HANCOCK            KY   EMERGENCY MNGR

            TREE DOWN ACROSS KY 657

&&

CMC
Local storm report, Nov 6, 4:16 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     WOODBURY                37.18N 86.64W
11/06/2005                   BUTLER             KY   EMERGENCY MNGR

            STRUCTURE DAMAGE NO DETAILS, LINES DOWN

&&

CMC
Local storm report, Nov 6, 4:27 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      LOUISVILLE              38.22N 85.74W
11/06/2005                   JEFFERSON          KY   LAW ENFORCEMENT

            LARGE AREA OF STANDING WATER ON CLEVELAND BLVD BY VA
            HOSPITAL.

&&

SCHOTT
Local storm report, Nov 6, 4:28 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     HAIL             ANCHORAGE               38.27N 85.54W
11/06/2005  0.25 INCH        JEFFERSON          KY   TRAINED SPOTTER

            2 REPORTS OF 1 INCH HAIL.

&&

SCHOTT
Local storm report, Nov 6, 4:34 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     HAIL             1 NE ANCHORAGE          38.28N 85.53W
11/06/2005  2.00 INCH        JEFFERSON          KY   NWS EMPLOYEE

            2 INCH HAIL REPORTED BY OFF DUTY NWS EMPLOYEE.

&&

SCHOTT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:50 AM CSTSevere Thunderstorm WarningLMKHancock40 min
Nov 6, 3:08 AM CSTSevere Thunderstorm WarningLMKBreckinridge37 min
Nov 6, 3:23 AM CSTSevere Thunderstorm WarningLMKMeade52 min
Nov 6, 3:34 AM CSTSevere Thunderstorm WarningLMKButler41 min
Nov 6, 3:50 AM CSTTornado WarningLMKButler25 min
Nov 6, 3:59 AM CSTSevere Thunderstorm WarningLMKJefferson46 min
Nov 6, 4:00 AM CSTSevere Thunderstorm WarningLMKEdmonson, Warren45 min
Nov 6, 4:23 AM CSTSevere Thunderstorm WarningLMKHart37 min
Nov 6, 4:30 AM CSTSevere Thunderstorm WarningLMKOldham27 min
Nov 6, 4:37 AM CSTSevere Thunderstorm WarningLMKHenry38 min
Nov 6, 5:01 AM CSTSevere Thunderstorm WarningLMKGreen14 min
Nov 6, 5:12 AM CSTSevere Thunderstorm WarningLMKMonroe18 min
Nov 6, 5:27 AM CSTSevere Thunderstorm WarningLMKCumberland33 min

Nearby

Tornado Warnings in Kentucky, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.